Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Amarillo, TX

April 26, 2025Carson County, Gray County, Texas

NWS Amarillo, TX issued this flash flood warning at Apr 26, 2025, 1:32 AM CDT for Carson County, Gray County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2025, 1:32 AM CDT (06:32 UTC)
Expired
Apr 26, 2025, 5:30 AM CDT
In force
4 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Carson County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

434 
WGUS54 KAMA 260632
FFWAMA
TXC065-179-261030-
/O.NEW.KAMA.FF.W.0007.250426T0632Z-250426T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
132 AM CDT Sat Apr 26 2025

The National Weather Service in Amarillo has issued a

* Flash Flood Warning for...
  Eastern Carson County in the panhandle of Texas...
  Gray County in the panhandle of Texas...

* Until 530 AM CDT.

* At 132 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pampa, White Deer, Mclean, Groom, Lefors, Skellytown, Kingsmill, 
  Lake Mcclellan and Alanreed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3536 10135 3562 10135 3561 10088 3561 10062
      3519 10054 3519 10133

FLASH FLOOD...RADAR INDICATED

$$

LG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 12:27 AM CDT, 1 hour 5 minutes earlier. Its key messages:

  • Issued at 117 PM CDT Fri Apr 25 2025
  • Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
  • Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
  • Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 26, 12:27 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1227 AM CDT Sat Apr 26 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 117 PM CDT Fri Apr 25 2025

- Strong to severe thunderstorms will be possible across the
  central and southern Texas Panhandle this afternoon and evening.
  Large hail, damaging winds, a low tornado threat, and heavy
  rainfall will be possible.

- Strong to severe storm threat is lower but will still be
  possible on Saturday and Sunday.

- Daily chances for thunderstorms continues each day through the
  middle of next week.

&&

.SHORT TERM ...
(This evening through Saturday night)
Issued at 117 PM CDT Fri Apr 25 2025

All eyes are on the location of a weak cold front stalling
over the area this afternoon, which will heavily dictate the
northward extent of today's severe weather risk. As of 18z,
satellite and sfc observations have the front analyzed as
bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to
Canadian. Model trends have the front eventually stalling
southward progression just north of the I-40 corridor, which has
left a sufficient warm/moist sector for thunderstorm development
this afternoon. This scenario would present the opportunity for
supercells with all hazards possible across the southern Texas
Panhandle.

Environmentally, our 12z observed sounding depicts an environment
ready to produce severe thunderstorms once we reach convective
temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse
rates, dew pts in the low 60s, and sufficient bulk shear ~30kts,
with a capping inversion at 800mb. Once this warm nose is eroded,
which is already ongoing where clouds are clearing in conjunction
with a sfc circulation over the south central-southwest TX
Panhandle, scattered supercells should develop around 2-4 PM. Even
if the front continues to push further south than currently
anticipated, elevated storms capable of large hail up to tennis
ball size and damaging winds can be expected across the southern
panhandle. Despite lack of stronger mid-level flow to enhance
shear values and upper level synoptic support, backed winds out of
the east are forecast along & ahead of the front, which is where
a low-end tornado threat will exist through the evening hours. As
previously mentioned, abundant moisture with dew pts in the 60s
is in place, helping to lower LCLs for sfc based convection.
Similar to yesterday, forecast soundings and current observations
show low-level shear values to be quite meager initially (<10kt
0-1km shear, <100 0-1km SRH). But also like yesterday, shear
profiles should become slightly more favorable with time
(especially with any right-moving supercells) thanks to backed sfc
winds and an increasing 20-30kt low-level jet through the event.

Showers and storms will fill in across much of the west TX High
Plains later in the evening to overnight hours as a subtle upper
level perturbation arrives within southwest flow aloft. Our focus
will transition to more of a hail and heavy rain concern as a
result through tomorrow, especially with PWATs around 1"
producing heavy rainfall rates and training storms. CAMs have been
fairly consistent highlighting a corridor of 1-2" rainfall
amounts along and south of I-40 by Saturday afternoon, which is
supported by 40-70% probabilities to exceed 1". Flash flooding
will be yet another hazard to keep in mind as the event unfolds
through tomorrow.

Models disagree somewhat on when showers & storms will dissipate
tomorrow afternoon-evening, but the general consensus is for
activity to wane by Saturday night. There is a low chance for
stronger storms to approach our western Panhandles from NM
tomorrow, but confidence in this activity reaching our forecast
area is low given potential ongoing precipitation.

Harrel

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 117 PM CDT Fri Apr 25 2025

One more chance for showers and thunderstorms on Sunday for at
least the southeastern half of the combined Panhandles. Although
this is based on the NBM mean that gives widespread 30 PoPs. There
is a bit of skepticism with this though, as the area is progged to
be under the right exit region of an upper level jet. Subsidence
should limit the precipitation chance which the NBM50 supports
with the Panhandles not having any PoPs. The NBM75 only gives
some slight chances for small areas in the east/northeastern
combined Panhandles.

Monday looks dry outside of the far southeastern TX Panhandle
which will have 20 to 30 PoPs at this time. Dry air is looking to
fill in at the surface mixing a dry line well to the east. The
dryline positioning will determine the overall chances for the
southeastern TX Panhandle on Monday. Then on Tuesday precip
chances retreat a bit further west with slight chance PoPs along
the HWY 60 corridor, with higher chances to the southeast. This
will be thanks to a cold front passage.

Under southwest flow aloft Sun and Mon, under the influence of a
upper level ridge, daytime highs are progged to be in the 80s
across the region. Monday night an upper level trough over the
Desert Southwest will propagate towards the combined Panhandles
and should help send a weak cold front from the north on Tue.
North to northeasterly winds Tue will help hold back temps in the
low to mid 70s. Continued influence of the upper level trough may
bring even more widespread 20 to 50 PoPs to the combined
Panhandles for Wed and Thu. Mid to late week may bring the FA
back to more potential moisture but also potential severe storms.
Details are still a bit too fuzzy, this far out, on the severe
threat at this time to know exactly how much of a threat will
exist.

36

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Sat Apr 26 2025

A weather system continues to pass across the panhandles through
the rest of today. This is causing low clouds along with rain
showers and thunderstorms with IFR to VLIFR conditions. Conditions
may marginally improve to IFR to MVFR during the afternoon before
returning back to IFR to VLIFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                70  56  85  58 /  80  50  30  30
Beaver OK                  66  53  84  58 /  80  50  30  20
Boise City OK              67  51  84  47 /  60  30  10  10
Borger TX                  73  57  88  60 /  80  50  30  20
Boys Ranch TX              73  56  87  55 /  80  50  20  20
Canyon TX                  71  56  85  56 /  80  50  20  20
Clarendon TX               69  56  81  60 /  90  50  30  30
Dalhart TX                 69  51  84  47 /  70  40  10  10
Guymon OK                  67  52  86  52 /  80  40  20  10
Hereford TX                72  56  86  54 /  80  50  20  20
Lipscomb TX                68  56  82  61 /  80  40  30  20
Pampa TX                   69  57  82  60 /  80  50  30  30
Shamrock TX                70  57  80  60 /  90  50  30  30
Wellington TX              71  57  81  61 /  90  50  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 4 AM CDT early this morning for TXZ011>013-
     016>020-317.

OK...None.
&&

SHORT TERM...38
LONG TERM....36
AVIATION...98
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
222 PM CDT Fri Apr 25 2025

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
222 PM CDT Fri Apr 25 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

A Tornado Watch is in effect until 10 PM tonight for the southern
Texas Panhandle. Large hail, damaging winds, and a couple
tornadoes will be possible.

A Flash Flood Watch is in effect for the southern Texas Panhandle
from 5 PM to 3 AM tonight for the risk of excessive rainfall from
tonight's thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms may be possible across some parts
of the Panhandles on Saturday and Sunday. The primary hazards
with any severe storms will be large hail and damaging winds.

There are continued chances for thunderstorms each day from Monday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 25, 9:23 PM CDT, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             7 N Bootleg             34.93N 102.82W
04/25/2025  E1.00 Inch       Deaf Smith         TX   Trained Spotter

&&

PAV
Local storm report, Apr 25, 10:37 PM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     Funnel Cloud     5 E Bootleg             34.84N 102.72W
04/25/2025                   Deaf Smith         TX   Storm Chaser

            Funnel persisted for 30 seconds. Less than 1
            mile north of F.M. road 1058.

&&
Local storm report, Apr 25, 10:47 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1047 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     Tornado          8 ENE Bootleg           34.85N 102.67W
04/25/2025                   Deaf Smith         TX   Fire Dept/Rescue

            Fire fighter dispatch reports a tornado
            viewing from the intersection of FM 1058 and
            FM 1057.

&&

CR
Local storm report, Apr 26, 12:26 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1226 AM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     Tornado          2 NNW Canyon            35.00N 101.93W
04/25/2025                   Randall            TX   Public

            Preliminary report; noted debris in church
            parking lot across the street from the
            location reported.

&&

CR
Local storm report, Apr 26, 12:42 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1242 AM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     Flood            8 ESE Bushland          35.13N 101.94W
04/26/2025                   Randall            TX   Public

&&

CR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:19 PM CDTAreal Flood AdvisoryAMAOldham, Potter3 hr
Apr 25, 7:24 PM CDTSpecial Weather StatementAMAPotter36 min
Apr 25, 7:25 PM CDTSpecial Weather StatementAMACarson35 min
Apr 25, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAPotter47 min
Apr 25, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith56 min
Apr 25, 8:38 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith67 min
Apr 25, 8:55 PM CDTFlash Flood WarningAMADeaf Smith3 hr
Apr 25, 9:38 PM CDTSevere Thunderstorm WarningAMADeaf Smith67 min
Apr 25, 10:01 PM CDTTornado WarningAMADeaf Smith29 min
Apr 25, 10:29 PM CDTTornado WarningAMADeaf Smith31 min
Apr 25, 10:59 PM CDTFlash Flood WarningAMADeaf Smith4 hr
Apr 25, 10:59 PM CDTTornado WarningAMADeaf Smith31 min
Apr 25, 11:29 PM CDTSevere Thunderstorm WarningAMADeaf Smith46 min
Apr 25, 11:34 PM CDTTornado WarningAMARandall26 min
Apr 25, 11:36 PM CDTTornado WarningAMADeaf Smith24 min
Apr 25, 11:43 PM CDTFlash Flood WarningAMADeaf Smith, Randall3 hr
Apr 25, 11:51 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall54 min
Apr 26, 12:01 AM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall11 min
Apr 26, 12:04 AM CDTTornado WarningAMARandall26 min
Apr 26, 12:12 AM CDTFlash Flood WarningAMAArmstrong, Carson, Potter, Randall3 hr
Apr 26, 12:17 AM CDTTornado WarningAMADeaf Smith, Randall9 min
Apr 26, 12:28 AM CDTTornado WarningAMACarson14 min
Apr 26, 12:40 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall65 min
Apr 26, 1:01 AM CDTTornado WarningAMARandall29 min
Apr 26, 1:03 AM CDTFlash Flood WarningAMAArmstrong, Deaf Smith, Randall4 hr
Apr 26, 1:20 AM CDTTornado WarningAMACarson25 min
Apr 26, 3:23 AM CDTAreal Flood AdvisoryAMAArmstrong, Collingsworth, Donley4 hr
Apr 26, 4:09 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Wheeler66 min
Apr 26, 5:19 AM CDTRiver Flood WarningAMAArmstrong3 hr
Apr 26, 5:37 AM CDTRiver Flood AdvisoryAMACollingsworth18 hr
Apr 26, 6:13 AM CDTAreal Flood AdvisoryAMAPotter, Randall4 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.